Last month I was diagnosed with Rheumatoid Arthritis and Secondary Pulmonary Hypertension, cause by Mild Sleep Apnea. I'm 49 year old female with asthma under control, shortness of breath, blood oxygen of 88-93 when walking, 90-94 when resting. Echo found 3 floppy valves in the heart. Since I've just been diagnosed with Rheumatoid Arthritis, I've been put on 20 mg of Prednisone this week. It seems that I have an increased shortness of breath, increased tightness in chest, a new dry cough, increased water retention and overall feeling of greater fatique. I will be taking 15 mg of Prednisone next week, 10 mg the next and finally 5 mg the last week. Are these symptoms of Prednisone that will likely decrease next week? I love what it's doing for the pain.
In addition to your mild sleep apnea, your secondary pulmonary hypertension may or may not be due to the rheumatoid arthritis. It is unlikely that your shortness of breath, tightness in the chest, and dry cough are related to the prednisone itself. Water retention can be a side effect of prednisone. If you have had a major increase in water retention this could cause your breathing symptoms. It is possible for rheumatoid arthritis to affect the lung and cause breathing symptoms. It is also possible for heart problems like the 3 floppy valves in your heart to cause breathing symptoms. You will need to check with your doctor to learn the cause of your breathing symptoms and the best treatment.
Prednisone will definitely help with pain from rheumatoid arthritis. There are also many other medicines that will help just as much. It is possible that the increased water retention and overall feeling of greater fatigue that you have noticed are side effects of the prednisone. If your pain persists, a rheumatologist would be the type of specialist to find the treatment that will help you the most with the least side effects.
Iknow that just about everyone that takes predisone puts on water weight,will ive been on it for 10 yrs on and off for my asthma and i always start at 50-80 mils and tapper slowly and im 33 now and all my life ive never had a weight problem or any of the other side affects it brings on,i use to be more active but this med makes me feel like wonder woman the first couple days and then im contantly tired and it turns me into a severe ***** and i cant see my self continuing on this and having all these side affects get worse .my doc just gave me some lasix and ive been going to the bathroom like crazy ,but u cant stay on that to long cause it takes your potasium and other away..i even try to walk now as i use to run 8 miles 5 times a week and now before i hit a 1/2 mile slowly walking im getting painful chin splints so he called them and they r painfull..does anybody know of a good doctor around the boston ma eara or any health remedies or any thing ,im willing to do anything cause if this dont stop ill bee 400 lbs at 40 and the funny thing is i eat very good and stay under 2500 calories a day ,thanks for listen any comments will be grately appreciated...rachel.......***@****
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.